Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 12, 2018, 8:00 PM CDT for Goodhue County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2018, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 12, 2018, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
493
WWUS83 KMPX 130100
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
800 PM CDT THU JUL 12 2018
MNZ078-130145-
Goodhue-
800 PM CDT THU JUL 12 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GOODHUE
COUNTY...
At 800 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wastedo to Kenyon. Movement was east
at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Pine Island, Zumbrota, Kenyon, Goodhue, Wanamingo, Bellechester,
Bombay, Wastedo and Hader.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4424 9305 4430 9305 4451 9282 4446 9241
4445 9243 4437 9243 4436 9255 4420 9256
4419 9296
TIME...MOT...LOC 0100Z 271DEG 29KT 4446 9280 4428 9298
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:10 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 12, 7:10 PM CDT, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
710 PM CDT Thu Jul 12 2018
.SHORT TERM...(This evening through Friday)
Issued at 315 PM CDT Thu Jul 12 2018
The short term concern remains timing and strength of convection
overnight. Still looking for convective initiation along the weak
surface boundary bisecting the cwa by 00z. This should work
slowly south and east into tonight. Latest SPC mesoanalysis
showing very unstable ahead of the boundary, with MLCAPE to 4000
J/kg forecast into the evening. This combined with PW's to 1.9
inches should be enough for flooding concerns if something
organized develops. At the moment we dropped a flash flood watch
over the southwest cwa for overnight for the antecedent
conditions remaining rather moist especially over Redwood Co.
Various ensemble forecasts showing 1 to 3 inch rainfall totals
possible with the convection across southern MN. The HRRRe was
highlighting the evening convection over the south metro which is
also possible.
Will have to monitor overall convective trends as coverage may
need to be increased or the watch extended if the front
slows/stall to the south. This is also a possibility with the
latest ECMWF showing a slower trend to the front and upper
trough.
We will leave the heat advisory go until expiration as well with
some locations showing indices in the lower 100's.
.LONG TERM...(Friday night through Thursday)
Issued at 315 PM CDT Thu Jul 12 2018
The longer term trends show a cooling trend into early next week
with the more significant cold front moving through Sunday
night/Monday. Looks like we should see at least mid/upper 80s
ahead of this next front into Sunday. Trends indicate more
northwest flow aloft dragging cooler Canadian air south over the
region into early next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 709 PM CDT Thu Jul 12 2018
A broken line of thunderstorms continues to progress slowly
southward but it should stall in the vicinity of Mankato to Eau
Claire this evening. Additional activity will build northward
again to RWF, MSP, and RNH overnight. VFR for the most part,
except in and near thunderstorms. Intensity will wane very late
tonight, but light rain may continue into Friday morning.
KMSP...Thunderstorms will linger nearby through much of the night,
with occasional impacts at the terminal. VFR expected for the most
part, but bouts of very heavy rain will lead to IFR conditions.
/OUTLOOK FOR KMSP/
SAT...MVFR possible with a chance of TSRA. Winds E 5 kts.
SUN...MVFR possible with a chance of TSRA. Winds NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 8 PM CDT this evening for WIZ023>028.
MN...Heat Advisory until 8 PM CDT this evening for MNZ060>063-068>070-
076>078-083>085-091>093.
Flash Flood Watch through Friday morning for MNZ073>075-082-083-
091-092.
&&
SHORT TERM...DWE
LONG TERM...
AVIATION...BORGHOFFHazardous weather outlook, Jul 12, 2:43 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 243 PM CDT Thu Jul 12 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 243 PM CDT Thu Jul 12 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorm activity is expected through the early afternoon in Central MN and West Central WI. More widespread thunderstorm activity is expected to begin during the late afternoon from west central MN, through the Twin Cities into west central WI. There is a slight risk of severe weather with this activity, with damaging winds being the main threat. Thunderstorm is expected to slowly drift south tonight toward southern MN. All activity today and tonight will be capable of producing torrential rainfall and localized flooding. In addition, afternoon heat indices are expected to top out around 100 degrees along and south of a line from New Ulm, to the Twin Cities and Chippewa Falls, WI. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Chances for Thunderstorms will continue through Sunday night. The threat for severe weather is low, but a continued risk for excessive rainfall will exist for south central MN through Friday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed tonight.
In the hours before
Local storm report, Jul 12, 7:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG APPLE VALLEY 44.73N 93.21W
07/12/2018 DAKOTA MN PUBLIC
TREES DOWN IN APPLE VALLEY VIA DISPATCH
CENTER.
&&
JRBLocal storm report, Jul 12, 7:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
733 PM CDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG EDEN PRAIRIE 44.85N 93.44W
07/12/2018 HENNEPIN MN PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
EDEN PRAIRIE. TREES DOWN VIA SOCIAL MEDIA
IMAGE.
&&
JRBLocal storm report, Jul 12, 7:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG LAKEVILLE 44.68N 93.25W
07/12/2018 DAKOTA MN LAW ENFORCEMENT
TREES DOWN NEAR LAKEVILLE MN.
&&
JRBLocal storm report, Jul 12, 7:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG GAYLORD 44.56N 94.22W
07/12/2018 SIBLEY MN LAW ENFORCEMENT
BRANCHES DOWN IN TOWN AND POWERLINE DAMAGE.
&&
JRBLocal storm report, Jul 12, 7:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
759 PM CDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG BURNSVILLE 44.75N 93.28W
07/12/2018 DAKOTA MN PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&
JRBSpecial weather statement, Jul 12, 8:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
800 PM CDT THU JUL 12 2018
MNZ078-130145-
Goodhue-
800 PM CDT THU JUL 12 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GOODHUE
COUNTY...
At 800 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wastedo to Kenyon. Movement was east
at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Pine Island, Zumbrota, Kenyon, Goodhue, Wanamingo, Bellechester,
Bombay, Wastedo and Hader.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4424 9305 4430 9305 4451 9282 4446 9241
4445 9243 4437 9243 4436 9255 4420 9256
4419 9296
TIME...MOT...LOC 0100Z 271DEG 29KT 4446 9280 4428 9298The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 54 min |
| Jul 12, 8:12 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 33 min |
| Jul 13, 9:48 AM CDT | Areal Flood Warning | MPX | Kanabec | 5 days |
| Jul 12, 7:12 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire, Pepin | 78 min |
| Jul 12, 7:27 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire, Rusk | 48 min |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.